Wisconsin, 2010Flash Flood and Flood in Wisconsin, July 23 to 24, 2010
July 23 to 24, 2010 · NWS ARX · 7 events in 3 counties and zones
Thunderstorms developed along a cold front and brought very heavy rain to parts of southwest Wisconsin on July 23rd and 24th. This heavy rain created flooding problems that likely caused around a million dollars of damage in Grant County alone.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.3 million
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a cold front and brought very heavy rain to parts of southwest Wisconsin on July 23rd and 24th. This heavy rain created flooding problems that likely caused around a million dollars of damage in Grant County alone. Damaging winds from these thunderstorms downed lots of trees, some of which landed on homes and vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 23, 2:33 PM CST, 7 hours 12 minutes earlier.
Area forecast discussion, Jul 23, 2:33 PM CST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
333 PM CDT FRI JUL 23 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
MAIN FORECAST CONCERNS ARE HEAVY RAIN AND SEVERE WEATHER POTENTIAL
TONIGHT.
CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED STRONG RIDGING STILL IN PLACE ACROSS THE SOUTHEASTERN U.S....
WESTERLY FLOW FROM MINNESOTA INTO NEW ENGLAND...AND A POTENT TROUGH
OVER EASTERN MONTANA. PLENTY OF MOISTURE REMAINS OVER THE UPPER
MISSISSIPPI RIVER VALLEY REGION...PRIMARILY ACROSS IOWA INTO
SOUTHERN WISCONSIN...STEMMING FROM A FEW DIFFERENT SOURCES. FIRST...
ON WATER VAPOR A STREAM OF TROPICAL MOISTURE CAN BE SEN FROM THE
EAST PACIFIC INTO NEBRASKA AND EAST INTO SOUTHERN WISCONSIN. SECOND
IS A LOW LEVEL JET SEEN ON 850MB PROFILERS AND VWP FROM TEXAS INTO
IOWA...WHICH HAS BEEN BACKING TOWARDS THE SOUTH WITH THE APPROACH OF
THE UPPER TROUGH IN EASTERN MONTANA. 12Z SOUNDINGS ALONG WITH 20Z
RUC ANALYSIS DATA SHOW PRECIPITABLE WATER VALUES OF 2-2.5 INCHES
FROM EASTERN TEXAS INTO SOUTHERN IOWA. COMPARE THIS TO ONLY 1 INCH
IN CENTRAL MINNESOTA. WITHIN THE MOISTURE STREAM...HAVE SEEN
CONVECTION FIRE OVER SOUTHERN IOWA...THOUGH MOST OF IT IN SOUTHEAST
IOWA. THIS CONVECTION IS ALONG A WARM FRONT WHERE TEMPERATURES IN
THE LOW 90S AND DEWPOINTS IN THE UPPER 70S EXIST SOUTH OF IT.
ANOTHER FRONTAL BOUNDARY...OR TROUGH...IS PRESENT FROM NEAR KRST
INTO CENTRAL UPPER MICHIGAN WHICH SEPARATES THE SOMEWHAT DRIER AIR
NEAR MINNEAPOLIS. TO THE WEST...ANOTHER WARM FRONT IS PRESENT FROM
NORTHWEST IOWA TO A SURFACE LOW NEAR PHILLIPS SOUTH DAKOTA...
ASSOCIATED WITH THE MONTANA TROUGH. DYNAMICALLY FORCED CONVECTION
HAS BEEN GOING NORTH OF THE LOW.
TONIGHT AND SATURDAY...COMPLICATED FORECAST...DEALING WITH THREE
BOUNDARIES AND HOW CONVECTION WILL EVOLVE ON ALL THREE. THE BOUNDARY
THAT IS OVER THE CENTRAL PORTION OF THE CWA AT THE MOMENT MAY
CONVECT EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING AS MLCIN
CONTINUES TO DECREASE. AS OF 20Z...MLCIN IS BETWEEN 25-50 J/KG. THIS
IS IN AGREEMENT WITH THE EASTARW4 MODEL AND THE LOCAL WRF-ARW RUN.
0-6KM SHEAR IS AROUND 30 KNOTS...WHICH WOULD ALLOW FOR
MULTI-CELLULAR CONVECTION. NOT REALLY ANTICIPATING IT TO BECOME
SEVERE IN TERMS OF PRODUCING HAIL OR DAMAGING WINDS...BUT HEAVY RAIN
IS CERTAINLY A PROBLEM GIVEN THE HIGH PRECIPITABLE WATER AIRMASS IN
PLACE ALONG AND SOUTH OF THE BOUNDARY. HAD THIS BOUNDARY NOT BEEN IN
PLACE WITH THE THREAT OF CONVECTION...WOULD BE TEMPTED TO CANCEL THE
FLOOD WATCH FOR SOUTHEAST MINNESOTA EASTWARD SINCE TRENDS ARE FOR
THE BULK OF HEAVY RAIN TONIGHT STAYING TO THE SOUTH. REGARDING THAT
HEAVY RAIN...PLAN TONIGHT IS TO SEE OTHER CONVECTION DEVELOP ON THE
NORTHWARD MOVING WARM FRONT LIFTING THROUGH THE WEST HALF OF IOWA...
AND OVER EASTERN SOUTH DAKOTA ALONG THE OTHER WARM FRONT THERE...
SIMILAR TO THE EASTARW4 AND CANADIAN MODELS WHICH WERE PREFERRED PER
CONFERENCE CALL. CONVECTION THAT DEVELOPS OVER THE WEST HALF OF IOWA
SHOULD TRACK EASTWARD ALONG THE FRONT...PERHAPS BACK-BUILDING AS THE
LOW LEVEL JET INTENSIFIES AHEAD OF THE UPPER TROUGH IN MONTANA
HEADING EAST. UNSURE WHERE CONVECTION WILL ACTUALLY DEVELOP...BUT
CERTAINLY NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN COULD BE
IMPACTED THIS EVENING...AND WITH HEAVY RAIN. LASTLY...CONVECTION
THAT FIRES OVER EASTERN SOUTH DAKOTA THIS EVENING WHICH IS VERY WELL
AGREED UPON BY MODELS WILL TRACK SOUTHEAST...IMPACTING MUCH OF THE
FORECAST AREA EXCEPT PERHAPS TAYLOR COUNTY AFTER MIDNIGHT. COULD BE
A DAMAGING WIND THREAT WITH THE LAST ROUND OF CONVECTION GIVEN
STRONGER SHEAR EXPECTED AND DYNAMICAL SUPPORT. THIS LAST ROUND OF
CONVECTION SHOULD CLEAR OUT THE HEAVY RAIN THREAT AFTER IT MOVES
THROUGH...DUE TO WESTERLY FLOW AND SUBSIDENCE IN ITS WAKE.
STILL...WITH THE SOUTHERN PORTION OF THE UPPER TROUGHING PROGGED TO
MOVE ACROSS DURING THE DAY SATURDAY... HAVE MAINTAINED 20-40 PERCENT
CHANCES LONGER. A LOT OF THE MESOSCALE MODELS SHOW EITHER SOME LIGHT
LINGERING PRECIPITATION BEHIND THE LAST ROUND OF STORMS...OR DIURNAL
ACTIVITY DURING THE AFTERNOON.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...AFTER A LOT OF ACTIVE WEATHER
RECENTLY...ALL MODELS ARE IN AGREEMENT OF A QUIET DRY PERIOD DURING
THIS TIME FRAME. THE DRY PERIOD IS A RESULT OF THE UPPER TROUGH
EXITING THE AREA SATURDAY EVENING...ALLOWING SUBSIDENCE AND SURFACE
HIGH PRESSURE TO BUILD IN. IF THERE IS ANY CONCERN DURING THIS
PERIOD IT IS FOG. BIG QUESTION MARK AT THIS POINT IS WINDS FOR BOTH
NIGHTS. IN THE CASE OF SATURDAY NIGHT...HIGH PRESSURE IS MOVING OVER
THE AREA DURING THE OVERNIGHT HOURS. FOR NOW WENT WITH PATCHY FOG
EVERYWHERE AND WIDESPREAD FOG IN THE WISCONSIN RIVER VALLEY...DUE TO
RECENT RAINS. LATER SHIFTS WILL NEED TO LOOK AT THE FOG MORE. WITH
SUNDAY NIGHT...RETURN FLOW IS SETTING UP AS THE HIGH SLIDES OFF TO
THE EAST. MAY NEED THE FOG MENTION...PRIMARILY OVER EASTERN AREAS.
EITHER WAY...BOTH NIGHTS LOOK COOLER WITH PRECIPITABLE WATER VALUES
DOWN AROUND 1 INCH. FOLLOWED FAIRLY CLOSE TO MAV GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.
.LONG TERM...MONDAY THROUGH FRIDAY
MODELS AND ENSEMBLES REMAIN IN GOOD AGREEMENT WITH THE UPPER LEVEL
PATTERN THROUGH THURSDAY...THEN BEGIN TO DIFFER. THROUGH
THURSDAY...RIDGING OVER THE SOUTHEAST U.S. GRADUALLY SHIFTS WEST
INTO THE SOUTHERN PLAINS...WHILE WEAK RIDGING OVER THE GREAT LAKES
IS REPLACED WITH TROUGHING. AFTER THURSDAY...THE ECMWF AND SOME OF
THE 00Z GFS ENSEMBLES SUGGEST THE RIDGING OVER THE SOUTHERN PLAINS
WILL CONTINUE MARCHING WEST TOWARDS THE SOUTHWEST U.S....WHILE THE
06Z GFS AND OTHER 00Z GFS ENSEMBLE MEMBERS SHOW RIDGING BUILDING UP
THROUGH THE NORTHERN PLAINS. HPC PREFERENCE WAS TO FOLLOW MORE
TOWARDS THE ECMWF CAMP...AND THIS FORECAST WILL FOLLOW SUIT.
REGARDING THE DETAILS...MONDAY STILL LOOKS DRY WITH HIGH PRESSURE IN
PLACE. HOWEVER...IT APPEARS SOME CHANCES OF RAIN MAY BE REQUIRED FOR
MONDAY NIGHT IN THE RETURN FLOW AROUND THE HIGH PRESSURE AREA. THE
CHANCES OF RAIN ARE CONFINED TO AREAS SOUTH OF I-90...WHERE THE
23.06Z GFS...23.00Z CANADIAN AND 23.00Z ECMWF DEPICT A SHORTWAVE
MOVING AROUND THE WESTWARD MOVING UPPER RIDGE. NOTE THAT THE NEW
23.12Z ECMWF DECIDED TO DAMPEN OUT THE SHORTWAVE NOW AND THEREFORE
NO LONGER SHOWS PRECIPITATION. FOR NOW HAVE MAINTAINED THE
INTRODUCED CHANCES OF RAIN SINCE SOME SIGNAL EXISTED YESTERDAY. WITH
RETURN FLOW PERSISTING ON TUESDAY SOUTH OF A COLD FRONT DROPPING
DOWN THROUGH NORTHERN MINNESOTA... COMBINED WITH BUILDING
INSTABILITY...HAVE MAINTAINED THE GOING LOW CHANCES OF
PRECIPITATION. BETTER CHANCES OF PRECIPITATION ARE STILL EXPECTED
TUESDAY NIGHT ALONG AND NORTH OF I-90...THEN ACROSS THE FORECAST
AREA FOR WEDNESDAY INTO WEDNESDAY NIGHT AS THE FRONT DROPS SOUTH AND
STALLS SOMEWHERE AROUND THE I-90 CORRIDOR. FOR THURSDAY... ANOTHER
SHORTWAVE IS NOTED TO CROSS NORTH DAKOTA...TOPPING THE WESTWARD
MOVING RIDGE. THIS SHORTWAVE MAY HELP TO BRING THE FRONT NORTHWARD
SOME AS LOW PRESSURE SLIDES INTO SOUTHERN MINNESOTA. FOR NOW...HAVE
KEPT CHANCES OF PRECIPITATION ALL ACROSS THE FORECAST AREA DUE TO
DISTANCE IN TIME IN THE FORECAST...BUT MAY ONLY BE NEEDED LATER ON
FOR AREAS OUTSIDE OF IOWA. CHANCES OF SHOWERS AND THUNDERSTORMS
CONTINUE THURSDAY NIGHT AS THE LOW PRESSURE AREA AND FRONT DROP
SOUTH THROUGH THE AREA...THEN WENT WITH A DRY FORECAST ON FRIDAY AS
HIGH PRESSURE BUILDS IN.
TEMPERATURES FOR MUCH OF THE PERIOD LOOK TO STAY AT OR ABOVE NORMAL
UNTIL FRIDAY...ESPECIALLY ACROSS NORTHEAST IOWA.
&&
.AVIATION...TODAY AND TONIGHT
A FRONTAL BOUNDARY WILL LINGER NEAR THE INTERSTATE 90 CORRIDOR THIS
EVENING. THIS WILL GREATLY AFFECT THE WIND DIRECTION IN THESE AREAS.
HOWEVER WITH WINDS GENERALLY LESS THAN 10 KNOTS...IT SHOULD HAVE
LITTLE AVIATION IMPACT. AS A LOW PRESSURE SYSTEM MOVES OUT OF SOUTH
DAKOTA LATER THIS EVENING...SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THIS BOUNDARY. AT THIS TIME...IT LOOKS LIKE THIS
SHOULD OCCUR BETWEEN 24.03Z AND 24.06Z ACROSS SOUTHEAST MINNESOTA
AND NORTHEAST IOWA...AND FROM 23.04Z AND 24.07Z ACROSS WESTERN
WISCONSIN.
CEILINGS ARE EXPECTED TO BECOME VFR LATE THIS EVENING...AND THEN
BECOME MVFR. THESE LOWER CEILINGS WILL LIKELY LINGER THROUGH
SATURDAY MORNING...AND THEN BECOME VFR DURING THE AFTERNOON.
&&
.HYDROLOGY...TONIGHT INTO SATURDAY MORNING
A COUPLE OF ROUNDS OF THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH THE
BEST CHANCE OF WIDESPREAD HEAVY RAINFALL EXPECTED FROM LATE THIS
EVENING INTO AFTER MIDNIGHT AS AN MCS COMES OUT OF THE DAKOTAS. AREA
MOST LIKELY TO SEE HEAVY RAIN IS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN...WHICH COULD SEE THUNDERSTORMS TRAIN FOR A WHILE LATE
THIS EVENING. STILL...MAINTAINED THE FLASH FLOOD WATCH IN THE SAME
AREA AS CONVECTION COULD FIRE UP THIS EVENING OVER SOUTHEAST
MINNESOTA INTO CENTRAL WISCONSIN ALONG A BOUNDARY. THOUGHT ABOUT
EXTENDING THE FLASH FLOOD WATCH PAST 12Z...BUT MODELS ARE IN
AGREEMENT THAT THE MAJORITY OF THUNDERSTORMS WILL BE EAST OR SOUTH
OF THE FORECAST AREA.
NOTE...GIVEN EXTREMELY HEAVY RAIN FROM FAYETTE TO GRANT COUNTIES...
ANY RAIN ON THESE COUNTIES WILL LIKELY TURN TO FLASH FLOODING
QUICKLY.
PLEASE SEE THE LATEST RIVER STATEMENTS AND FLOOD WARNINGS FOR THE
LATEST ON RIVERS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ041-WIZ042-
WIZ043-WIZ044-WIZ053-WIZ054-WIZ055.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ061.
MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ086-MNZ087-
MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ008-IAZ009-
IAZ010-IAZ011-IAZ018-IAZ019.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ029-IAZ030.
&&
SHORT/LONG TERM...AJ
AVIATION...JSB
HYDROLOGY...AJHazardous weather outlook, Jul 23, 2:25 PM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT FRI JUL 23 2010
IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061-
241100-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA-
325 PM CDT FRI JUL 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY.
A LOW PRESSURE SYSTEM MOVING OUT OF SOUTH DAKOTA WILL PROVIDE
A CHANCE OF HEAVY RAIN ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR
FROM THIS EVENING INTO THE OVERNIGHT. IN ADDITION TO THE HEAVY
RAIN...THERE WILL ALSO BE THE POTENTIAL OF DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE NEXT THUNDERSTORM CHANCES WILL BE ON TUESDAY AND WEDNESDAY. IT
IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE THREAT WITH ANY
OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT.
REPORTS OF HEAVY RAIN...RISING WATER OR OTHER FLOODING ISSUES WOULD
BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
MNZ079-WIZ017-029-032>034-241100-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
325 PM CDT FRI JUL 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND WEST CENTRAL AND NORTH CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
A LOW PRESSURE SYSTEM MOVING OUT OF SOUTH DAKOTA WILL PROVIDE A
CHANCE OF THUNDERSTORMS FROM LATE THIS EVENING THROUGH OVERNIGHT.
THESE THUNDERSTORMS MAY PRODUCE SOME HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE NEXT THUNDERSTORM CHANCES WILL BE ON TUESDAY AND WEDNESDAY. IT
IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE THREAT WITH ANY
OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER REPORTS OF HEAVY
RAIN...RISING WATER OR OTHER FLOODING ISSUES WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
HALBACH/BOYNE
In the hours before
Special weather statement, Jul 23, 8:30 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT FRI JUL 23 2010
IAZ029-030-240330-
CLAYTON-FAYETTE-
930 PM CDT FRI JUL 23 2010
...STRONG THUNDERSTORMS APPROACHING CLAYTON AND FAYETTE COUNTIES...
AT 925 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST SOUTH
OF THE AREA...MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL LIKELY PRODUCE HEAVY RAIN RAINFALL. AND WITH THE
RECENT HEAVY RAINS THERE EXISTS A FLOODING POTENTIAL...ESPCIALLY
OVER THE SOUTHERN AREAS OF FAYETTE AND CLAYTON COUNTIES.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FAYETTE...HIGHWAYS 3 AND 187...JOY SPRINGS COUNTY PARK AND VOLGA
RIVER STATE PARK.
HEAVY RAIN COULD LEAD TO FLOODING. STAY CLEAR OF DRAINAGE AREAS AND
AVOID AREAS OF HIGH WATER IF THEY DEVELOP.
RABERDING
Special weather statement, Jul 23, 9:25 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT FRI JUL 23 2010
IAZ029-030-WIZ061-240515-
CLAYTON-FAYETTE-GRANT-
1025 PM CDT FRI JUL 23 2010
AT 1020 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
FROM 21 MILES SOUTH OF NORTH BUENA VISTA TO 12 MILES SOUTH OF
FAIRBANK...MOVING NORTHEAST AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AS THEY
MOVE ACROSS THE AREA. RAINFALL RATES UP TO ONE INCH PER HOUR ARE
LIKELY WHICH MAY LEAD TO FLOODING AND FLASH FLOODING...ESPECIALLY IN
THE SOUTHERN SECTIONS OF FAYETTE...CLAYTON AND GRANT COUNTIES THAT
RECEIVED HEAVY RAINFALL OVER THE PAST SEVERAL DAYS.
STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY
DEVELOP.
RABERDING
Event by event
3 thunderstorm wind, 2 heavy rain, 1 flash flood, 1 flood. Local standard time, as filed.
Heavy Rain, Grant
- When
- July 23, 9:45 PM CST to July 24, 1:15 AM CST
- Where
- Grant County, 0.69 mi N of Rockville
- Reported by
- Mesonet
- Coordinates
- 42.730, -90.680
An automated mesonet weather system measured 4.53 inches of rain in 3.5 hours. 2.82 inches of the total fell in one hour.
Heavy Rain, Grant
- When
- July 23, 9:45 PM CST to July 24, 1:15 AM CST
- Where
- Grant County, Burton
- Reported by
- Mesonet
- Coordinates
- 42.720, -90.820
An automated mesonet weather system measured 3.28 inches of rain in 3.5 hours. 2.07 inches of the total fell in one hour.
Flash Flood, Grant
- When
- July 24, 12:48 AM CST to 5:00 AM CST
- Where
- Grant County, 1.84 mi WSW of Dickeyville to 1.86 mi WSW of Dickeyville
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 42.618, -90.632
A new 20 foot bridge on Indian Creek Road about 2 miles west of the town of Dickeyville was washed out. Also, significant flooding was reported in the town of Dickeyville.
Flood, Grant
- When
- July 24, 1:18 AM CST to 2:30 PM CST
- Where
- Grant County, 4.13 mi NE of Platteville to 1.55 mi S of Glenhaven
- Cause
- Heavy Rain
- Property damage
- $1.3 million
- Reported by
- Emergency Manager
- Coordinates
- 42.777, -90.430
The Grant County Emergency Manager reported that U.S. Highway 151 was closed at the SW Road interchange. County Road B was also closed for a while. County Road O sustained substantial damage and was likely closed for around a week. County Road U sustained shoulder damage. Water was also over SW Road near the intersection with Pioneer Road in the southwest part of the city of Platteville. Newspaper articles indicate at least 90 homes throughout the county were damaged by the flooding. Some of the homes had water at least 5 feet above ground level. A two day rainfall total of 9.25 inches was measured at 6 a.m. CST on July 24th in Dickeyville. A three day rainfall total of 8.96 inches in Rockville was measured at 6 a.m. CST July 24th.
Thunderstorm Wind, Buffalo
- When
- July 24, 1:40 AM CST
- Where
- Buffalo County, 0.49 mi E of Mondovi
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- COOP Observer
- Coordinates
- 44.570, -91.670
The COOP observer reported lots of trees and power lines down. Newspaper articles indicated that some of the fallen trees landed on houses creating roof damage and on a pickup truck smashing the roof and windshield.
Thunderstorm Wind, La Crosse
- When
- July 24, 2:14 AM CST
- Where
- La Crosse County, 1.13 mi NNE of Calvert
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 43.766, -91.213
Amateur radio operators reported some trees blown down and others snapped off. Trees and signs were also blown down on the south side of La Crosse in the Shelby Mall area.
Thunderstorm Wind, La Crosse
- When
- July 24, 2:18 AM CST
- Where
- La Crosse County, 0.69 mi N of Barre Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 43.840, -91.120
A NWS employee reported a couple of trees and several large branches blown down.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 23 to 25, 20104 deaths · 6 events
- Flash Flooding and Flooding in Illinois, July 23 to 24, 20101 death · $261 million · 61 kt wind · 35 events
- Heat in Georgia, July 23 to 24, 20102 deaths · 1 event
- Tornadoes and Damaging Winds in Pennsylvania, July 23, 2010$400,000 · EF2 · 12 events
- Flooding in Iowa, July 23 to 29, 2010$25 million · 2 events
- Flood in Iowa, July 23 to 25, 2010$26 million · 1 event
- Tornadoes and Flash Flooding in Iowa, July 23 to 24, 2010$1.3 million · EF1 · 13 events
- Flood in Alaska, July 23 to 24, 2010$6.0 million · 1 event
- Tornadoes and Flash Flood in South Dakota, July 23, 2010$1.1 million · EF0 · 34 events
- Flash Flooding and Heavy Rain in Iowa, July 23, 2010$1.5 million · 6 events
- Flooding and Damaging Winds in Iowa, July 23 to 24, 2010$437,000 · 61 kt wind · 11 events
- Flood in Iowa, July 23 to 26, 2010$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246647, 246649, 246658, 246664, 247556, 247557, 247558.